Texas, 2006

Damaging Wind in Texas, June 5, 2006

June 5, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 5, 10:00 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 10:00 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT MON JUN 5 2006

.DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO SPREAD SOUTH ACROSS
NE TX...SE OK...AND SW AR. EARLIER THOUGHTS WERE THAT THE ACTIVITY
WOULD WEAKEN AFTER ENTERING DEEPER INTO THE FORECAST AREA WHERE CAP
AND INFLUENCE OF SURFACE HIGH AND UPPER HIGH WOULD TAKE ITS TOLL.
NOW MAY ADJUST CHANCE OF RAIN SLIGHTLY AND LOWER TEMPERATURES A FEW
DEGREES.

A MESOSCALE CONVECTIVE SYSTEM /MCS/ IS EXPECTED TO DEVELOP TO OUR
NORTH OVERNIGHT.  SHOWERS AND THUNDERSTORMS COULD AFFECT THE
NORTHERN TIER OF COUNTIES BEFORE SUNRISE...WITH PRECIPITATION
ASSOCIATED WITH THE WEAKENING COMPLEX MOVING TOWARD THE INTERSTATE
20 CORRIDOR TUESDAY MORNING.

ANOTHER SHORTWAVE IS FORECAST TO MOVE INTO THE UPPER MIDWEST
TONIGHT.  ITS INFLUENCE MAY BE FELT FAR ENOUGH SOUTH TO INDUCE
FRONTOGENESIS IN THE LEE OF THE ROCKIES BY TONIGHT...AND COULD PUSH
THE NEW FRONT INTO OUR REGION BY TUESDAY AFTERNOON OR EVENING.
LINGERING BOUNDARIES FROM THE EXPECTED MCS TONIGHT...COMBINED WITH
THE POOLED MOISTURE AND ADDITIONAL FORCING PROVIDED BY THE
ANTICIPATED FRONT...MAY PROVIDE SHOWER OR THUNDERSTORM DEVELOPMENT
TUESDAY AFTERNOON AND EVENING.

THE FRONT IS FORECAST TO CONTINUE TO WEAKEN AS IT MOVES SOUTH
THROUGH OUR REGION DURING WEDNESDAY. IN ITS WAKE...DRIER AIR
WILL WORK INTO THE FOUR STATE REGION AND THE UPPER RIDGE OUT WEST
WILL SHIFT AND EXPAND EAST. THIS SHOULD PROVIDE FOR WARMING
TEMPERATURES WELL INTO THE 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  69  91  70 /  20  10  20  10
MLU  89  66  87  68 /  10  10  30  30
DEQ  88  66  87  66 /  30  20  40  10
TXK  87  68  89  70 /  30  10  40  10
ELD  89  66  86  68 /  20  10  40  30
TYR  92  69  92  70 /  20  10  10  10
GGG  92  69  92  69 /  20  10  10  10
LFK  93  69  92  69 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Jun 5, 11:00 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 5 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING.
A FEW OF THE STORMS MAY PRODUCE VERY BRIEF BUT HEAVY RAINFALL
...ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS. AN ISOLATED THUNDERSTORM MAY PRODUCE HIGH WINDS AND
LARGE HAIL...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.

THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...ESPECIALLY NORTH
AND EAST OF A QUITMAN TEXAS TO JENA LOUISIANA LINE. AN UPPER LEVEL
DISTURBANCE WILL MOVE SOUTH FROM THE CENTRAL PLAINS TONIGHT...WHICH
SHOULD AFFECT THE REGION EARLY TUESDAY. LATER IN THE DAY
THUNDERSTORMS MAY BE A LITTLE STRONGER DUE AFTERNOON
HEATING. A FEW OF THE STORMS MAY PRODUCE VERY BRIEF BUT HEAVY
RAINFALL...ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS. AN ISOLATED THUNDERSTORM MAY PRODUCE HIGH WINDS AND
LARGE HAIL...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

06

The radar

The Shreveport radar (KSHV), 81 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
June 5, 2:05 PM CST
Where
Shelby County, Center
Measured
54 kt (62 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
31.783, -94.183

Large pine trees were downed by high winds...taking out powerlines and blocking Hwy 87.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510956.